Alert archive / Arizona / Wind Advisories in 2019
Wind Advisory 1, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at Jan 20, 2019, 3:44 AM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Jan 21, 2019, 5:00 AM MST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 20, 2019, 3:44 AM MST (10:44 UTC)
- In effect from
- Jan 21, 2019, 5:00 AM MST
- Expired
- Jan 21, 2019, 5:00 PM MST
- In force
- 12 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 10:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 10.7 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2144 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
768 WWUS75 KFGZ 201044 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 344 AM MST Sun Jan 20 2019 AZZ015-210000- /O.NEW.KFGZ.WI.Y.0001.190121T1200Z-190121T2000Z/ Western Mogollon Rim- Including the cities of Flagstaff, Williams, and Munds Park 344 AM MST Sun Jan 20 2019 ...WIND ADVISORY IN EFFECT FROM 5 AM TO 1 PM MST MONDAY... The National Weather Service in Flagstaff has issued a Wind Advisory, which is in effect from 5 AM to 1 PM MST Monday. * TIMING...Winds will develop in the early morning hours Monday. The strongest winds are expected ahead of a cold front that will move through the area around 1 pm Monday. * WINDS... From the Southwest 20 to 35 mph with gusts of 35 to 50 mph. * IMPACTS...Winds this strong can make driving difficult... especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$ AZZ014-017-210000- /O.NEW.KFGZ.WI.Y.0001.190121T1200Z-190122T0200Z/ Little Colorado River Valley in Apache County-White Mountains- Including the cities of St. Johns, Springerville, Show Low, Greer, and Pinetop 344 AM MST Sun Jan 20 2019 ...WIND ADVISORY IN EFFECT FROM 5 AM TO 7 PM MST MONDAY... The National Weather Service in Flagstaff has issued a Wind Advisory, which is in effect from 5 AM to 7 PM MST Monday. * TIMING.. Winds will develop in the early morning hours Monday. The strongest winds are expected ahead of a cold front that will move through the area around 7 pm Monday. * WINDS...From the Southwest 20 to 35 mph with gusts of 35 to 50 mph. * IMPACTS...Winds this strong can make driving difficult... especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$ AZZ011>013-016-039-040-210000- /O.NEW.KFGZ.WI.Y.0001.190121T1600Z-190122T0000Z/ Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Eastern Mogollon Rim-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Window Rock, Ganado, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, Heber, Happy Jack, Forest Lakes, Navajo N.M., Dilkon, and Kykotsmovi 344 AM MST Sun Jan 20 2019 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 5 PM MST MONDAY... The National Weather Service in Flagstaff has issued a Wind Advisory, which is in effect from 9 AM to 5 PM MST Monday. * TIMING...Winds will develop in the early morning hours Monday. The strongest winds are expected ahead of a cold front that will move through the area by 5 pm Monday. * WINDS...From the Southwest 20 to 35 mph with gusts of 35 to 50 mph. * IMPACTS...Winds this strong can make driving difficult... especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
3 follow-up statements
560 WWUS75 KFGZ 202041 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 141 PM MST Sun Jan 20 2019 AZZ014-017-211300- /O.UPG.KFGZ.WI.Y.0001.190121T1200Z-190122T0200Z/ /O.NEW.KFGZ.HW.W.0001.190121T1500Z-190122T0200Z/ Little Colorado River Valley in Apache County-White Mountains- Including the cities of St. Johns, Springerville, Show Low, Greer, and Pinetop 141 PM MST Sun Jan 20 2019 ...HIGH WIND WARNING IN EFFECT FROM 8 AM TO 7 PM MST MONDAY... The National Weather Service in Flagstaff has issued a High Wind Warning, which is in effect from 8 AM to 7 PM MST Monday. The Wind Advisory is no longer in effect. * TIMING...Very strong winds will develop in the early to mid morning hours Monday. The strongest winds are expected ahead of a cold front that will move through the area early Monday evening. * Winds...Southwest 30 to 45 mph with gusts of 55 to 65 mph. * IMPACTS...Winds this strong can make driving difficult... especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring...with sustained wind speeds greater than 40 mph or gusts greater than 58 mph. Winds this strong can cause property damage. Continue to monitor the latest forecasts. Additional weather information is on the web at www.weather.gov/flagstaff. && $$ AZZ005-009-010-211300- /O.EXB.KFGZ.WI.Y.0001.190121T1500Z-190122T0000Z/ Marble and Glen Canyons- Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley- Including the cities of Page, Lees Ferry, Keams Canyon, Kaibito, Canyon De Chelly, Chinle, and Kayenta 141 PM MST Sun Jan 20 2019 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 5 PM MST MONDAY... The National Weather Service in Flagstaff has issued a Wind Advisory, which is in effect from 8 AM to 5 PM MST Monday. * TIMING...Strong winds will develop in the mid morning hours Monday. The strongest winds are expected ahead of a cold front that will move through the area late Monday afternoon. * WINDS...Southwest 25 to 35 mph with gusts of 35 to 50 mph. * IMPACTS...Winds this strong can make driving difficult... especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$ AZZ004-211300- /O.EXA.KFGZ.WI.Y.0001.190121T1200Z-190121T2000Z/ Kaibab Plateau- Including the cities of Jacob Lake and Fredonia 141 PM MST Sun Jan 20 2019 ...WIND ADVISORY IN EFFECT FROM 5 AM TO 1 PM MST MONDAY... The National Weather Service in Flagstaff has issued a Wind Advisory, which is in effect from 5 AM to 1 PM MST Monday. * TIMING...Winds will develop in the early morning hours Monday. The strongest winds are expected ahead of a cold front that will move through the area early Monday afternoon. * WINDS...Southwest 25 to 35 mph with gusts of 40 to 50 mph. * IMPACTS...Winds this strong can make driving difficult... especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$ AZZ011>013-016-039-040-211300- /O.EXT.KFGZ.WI.Y.0001.190121T1500Z-190122T0000Z/ Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Eastern Mogollon Rim-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Window Rock, Ganado, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, Heber, Happy Jack, Forest Lakes, Navajo N.M., Dilkon, and Kykotsmovi 141 PM MST Sun Jan 20 2019 ...WIND ADVISORY NOW IN EFFECT FROM 8 AM TO 5 PM MST MONDAY... * TIMING...Winds will develop in the early to mid morning hours Monday. The strongest winds are expected ahead of a cold front that will move through the area by late Monday afternoon. * WINDS...Southwest 25 to 35 mph with gusts of 40 to 50 mph. * IMPACTS...Winds this strong can make driving difficult... especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$ AZZ015-211300- /O.CON.KFGZ.WI.Y.0001.190121T1200Z-190121T2000Z/ Western Mogollon Rim- Including the cities of Flagstaff, Williams, and Munds Park 141 PM MST Sun Jan 20 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 1 PM MST MONDAY... * TIMING...Winds will develop in the early morning hours Monday. The strongest winds are expected ahead of a cold front that will move through the area early Monday afternoon. * WINDS...Southwest 25 to 35 mph with gusts of 40 to 50 mph. * IMPACTS...Winds this strong can make driving difficult... especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
286 WWUS75 KFGZ 210943 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 243 AM MST Mon Jan 21 2019 AZZ014-017-212200- /O.CON.KFGZ.HW.W.0001.190121T1500Z-190122T0200Z/ Little Colorado River Valley in Apache County-White Mountains- Including the cities of St. Johns, Springerville, Show Low, Greer, and Pinetop 243 AM MST Mon Jan 21 2019 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 7 PM MST THIS EVENING... * TIMING...Very strong winds will develop in the early to mid morning hours Today. The strongest winds are expected ahead of a cold front that will move through the area early this evening. * Winds...Southwest 30 to 45 mph with gusts of 55 to 65 mph. * IMPACTS...Winds this strong can make driving difficult... especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring...with sustained wind speeds greater than 40 mph or gusts greater than 58 mph. Winds this strong can cause property damage. Continue to monitor the latest forecasts. Additional weather information is on the web at www.weather.gov/flagstaff. && $$ AZZ004-015-212000- /O.CON.KFGZ.WI.Y.0001.190121T1200Z-190121T2000Z/ Kaibab Plateau-Western Mogollon Rim- Including the cities of Jacob Lake, Fredonia, Flagstaff, Williams, and Munds Park 243 AM MST Mon Jan 21 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM MST THIS AFTERNOON... * TIMING...Winds will develop in the early morning hours Today. The strongest winds are expected ahead of a cold front that will move through the area early this afternoon. * WINDS...Southwest 25 to 35 mph with gusts of 40 to 50 mph. * IMPACTS...Winds this strong can make driving difficult... especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$ AZZ005-009>013-016-039-040-212200- /O.CON.KFGZ.WI.Y.0001.190121T1500Z-190122T0000Z/ Marble and Glen Canyons- Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley- Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Eastern Mogollon Rim-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Page, Lees Ferry, Keams Canyon, Kaibito, Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, Heber, Happy Jack, Forest Lakes, Navajo N.M., Dilkon, and Kykotsmovi 243 AM MST Mon Jan 21 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 5 PM MST THIS AFTERNOON... * TIMING...Winds will develop in the early to mid morning hours Today. The strongest winds are expected ahead of a cold front that will move through the area by late this afternoon. * WINDS...Southwest 25 to 35 mph with gusts of 40 to 50 mph. * IMPACTS...Winds this strong can make driving difficult... especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
404 WWUS75 KFGZ 211954 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 1254 PM MST Mon Jan 21 2019 AZZ004-015-212100- /O.EXP.KFGZ.WI.Y.0001.000000T0000Z-190121T2000Z/ Kaibab Plateau-Western Mogollon Rim- Including the cities of Jacob Lake, Fredonia, Flagstaff, Williams, and Munds Park 1254 PM MST Mon Jan 21 2019 ...WIND ADVISORY WILL EXPIRE AT 1 PM MST THIS AFTERNOON... The cold front has pushed through the region with winds beginning to shift to the west. Gusts will remain in the 25 to 35 mph range for the rest of the afternoon. $$ AZZ014-017-220000- /O.CON.KFGZ.HW.W.0001.000000T0000Z-190122T0200Z/ Little Colorado River Valley in Apache County-White Mountains- Including the cities of St. Johns, Springerville, Show Low, Greer, and Pinetop 1254 PM MST Mon Jan 21 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... * TIMING...Very strong winds are occurring and expected to continue until the cold front moves through the area early this evening. * Winds...Southwest 35 to 45 mph with gusts of 55 to 65 mph. * IMPACTS...Winds this strong can make driving difficult... especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring...with sustained wind speeds greater than 40 mph or gusts greater than 58 mph. Winds this strong can cause property damage. Continue to monitor the latest forecasts. Additional weather information is on the web at www.weather.gov/flagstaff. && $$ AZZ005-009>013-016-039-040-220000- /O.CON.KFGZ.WI.Y.0001.000000T0000Z-190122T0000Z/ Marble and Glen Canyons- Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley- Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Eastern Mogollon Rim-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Page, Lees Ferry, Keams Canyon, Kaibito, Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, Heber, Happy Jack, Forest Lakes, Navajo N.M., Dilkon, and Kykotsmovi 1254 PM MST Mon Jan 21 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * TIMING...Strong winds are occurring and expected to continue through much of the afternoon. Winds will weaken as the cold front crosses the area later this afternoon. * WINDS...Southwest 25 to 35 mph with gusts of 40 to 55 mph. Strongest winds in the Little Colorado River Valley. * IMPACTS...Winds this strong can make driving difficult... especially for high profile vehicles. Localized blowing dust may reduce visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Jan 19, 8:59 PM MST, 6 hours 45 minutes earlier.
Area forecast discussion, Jan 19, 8:59 PM MST, 6 hours 45 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 859 PM MST Sat Jan 19 2019 .SYNOPSIS...Dry weather with warming daytime temperatures will develop under high pressure this weekend. A cold front will push through the region early next week bringing gusty winds, cooler temperatures, and a few showers. && .DISCUSSION...For tonight, low temperatures are forecast to be in the 20s and 30s across the majority of northern Arizona High Country. Otherwise, expect dry weather under passing high clouds. The current forecast is on track, and no updates are anticipated this evening. && .PREV DISCUSSION /257 PM MST/... High pressure this weekend will lead to dry conditions and warmer temperatures for northern Arizona. This warm shift will be short lived however, as a cold and windy storm system will move across the Great Basin on Monday. This system does not currently look particularly moist for the Northland, but chances for showers are certainly expected, especially near the Utah border. Cold air will remain in place through Tuesday. Temps will rebound a bit through the remainder of the week to around seasonal norms under a persistent northerly flow. && .AVIATION...For the 06Z Package...VFR conditions will continue for the next 24 hours, under scattered high clouds. Light and variable sfc winds will shift SW and increase to 5-15 kts after 18Z Sunday. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Above normal daytime temperatures will continue Sunday with southwest winds gradually increasing through the day. Gusts of 35-45 mph can be expected Monday with winds shifting to the west-northwest ahead of an approaching cold front. The front will bring light precipitation chances mainly along the AZ/UT border as well as significantly cooler temperatures. Tuesday through Thursday...Winds will shift northerly behind the front on Tuesday and be locally gusty. Daytime temperatures will remain around 5 degrees below normal Tuesday before warming through the remainder of the week. Another round of gusty winds is possible Thursday. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...RR/KD AVIATION...Peterson FIRE WEATHER...TPS For Northern Arizona weather information visit weather.gov/flagstaff
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 20, 1:41 PM MST | High Wind Warning | FGZ | Apache, Navajo | 29 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.